Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 2, 2018, 2:41 AM CDT for Bay County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 2:41 AM CDT (07:41 UTC)
- Expired
- Aug 2, 2018, 3:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
134
WWUS82 KTAE 020741
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
341 AM EDT THU AUG 2 2018
FLZ012-112-020815-
Coastal Bay FL-Inland Bay FL-
341 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 415 AM EDT/315
AM CDT/...
At 341 AM EDT/241 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Tyndall Air Force Base, or near Callaway, moving
north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, St Andrews
State Park, Southport, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Gainer Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3044 8581 3044 8539 2990 8539 2995 8559
3009 8583
TIME...MOT...LOC 0741Z 193DEG 33KT 3006 8559
$$
30-PULLINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:30 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 2, 12:30 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
130 AM EDT Thu Aug 2 2018
.AVIATION [Through 06Z Friday]...
Periods of SHRA and iso TSRA will continue through the period,
with conditions varying from VFR to IFR underneath any heavy
showers or storms. Expect brief reductions in CIGS, vsbys, as well
as the potential for wind shifts and briefly gusty winds
underneath any storms. The best chance for +RA will be at the ECP
and TLH terminals.
&&
.PREV DISCUSSION [917 PM EDT]...
.NEAR TERM [Through Tonight]...
Deep tropical moisture continues to move into the region with
relatively strong southerly flow throughout all levels. In the upper
levels a trough remains centered over the Mississippi River Valley.
A ridge remains to the east over the Atlantic. At the surface a
stationary boundary remains to the west over MS/AL. The Flash Flood
Watch continues through Thursday evening as PW values remain high
around 2 to 2.3 inches. WPC has a moderate risk for excessive
rainfall for the FL Panhandle and western FL Big Bend through
tonight. WPC has a slight risk for excessive rainfall elsewhere
through tonight. For more information on rain totals so far and
predicted rain totals see the hydrology discussion below.
For the remainder of this afternoon through the overnight hours,
widespread rain will continue with pockets of heavy rain and thunder
embedded. Severe potential is marginal. The region has been worked
over by widespread rain this morning and cloud cover is fairly thick
and widespread. However, deep layer shear is somewhat favorable
around 30 to 40 knots so a few strong to severe storms cannot be
completely ruled out.
.SHORT TERM [Thursday Through Friday Night]...
In the upper levels a trough will remain over the Mississippi River
Valley. The trough begins to break down towards the end of this
period. A ridge is centered near Bermuda and builds into the region
on Friday night. At the surface a stationary boundary over MS/AL
will dissipate on Friday. With deep layer southerly flow continuing
at all levels, PW values are forecast to be 2 to 2.3 inches.
Widespread rain will be heavy at times with embedded thunderstorms
likely. The Flash Flood Watch continues through Thursday evening.
WPC has a slight risk for excessive rainfall over most of the region
on Thursday. For more information on rain totals so far and predicted
rain totals see the hydrology discussion below. Highs will be cool
in the 80s due to cloudy skies and widespread rain. Lows will be in
the lower 70s.
.LONG TERM [Saturday Through Wednesday]...
As drier air arrives and high pressure builds into the region, rain
chances will be significantly lower. This pattern will persist
throughout the period, resulting in less widespread showers and
thunderstorms and a return to more seasonal temperatures. Highs will
be in the upper 80s and lower 90s with lows in the low to mid 70s.
.MARINE...
Expect moderate southerly winds through tomorrow. Winds will be
light and easterly this weekend. Seas will be 2 to 4 feet subsiding
to around 2 feet on Friday. The wet pattern continues through Friday
and showers and thunderstorms will be more widespread than usual.
Thunderstorms can bring rapidly increasing winds and seas.
.FIRE WEATHER...
The wet pattern continues through Friday. No concerns.
.HYDROLOGY...
Rainfall over the last 24 hours has been heaviest in coastal areas
of Walton County and across portions of the Western Florida Big
Bend, mainly along and south of a line from Tallahassee to
Blountstown. Several spots in these areas measured more than 5
inches of rain with the highest total of 7.61 inches in Liberty
County, Florida.
With widespread rainfall totals being less, only the smaller
basin rivers are rising quickly today. The St Marks River is nearing
flood stage above Newport and could move above flood stage later
tonight. The Aucilla River at Lamont is rising steadily and is
expected to go above flood stage in the next couple of days.
Heaviest rainfall over the next 24-36 hours will be focused mainly
south of I-10, with generally 2-4 inches of rain likely with
isolated maximum totals up to 8 inches possible. Given the potential
for the heavier totals, will maintain the flash flood watch as
currently configured.
River rises on the smaller basin locations will continue to be a
concern. The Sopchoppy River is especially vulnerable to additional
rises should the heavier rainfall amounts materialize overnight.
Will also be watching the Steinhatchee River - though anticipated
rainfall amounts there may be just low enough to prevent a return to
flood stage.
Elsewhere, the larger stem rivers will approach action stage in
spots throughout the next 3-4 days, but are not anticipated to reach
flood stage at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 83 73 88 75 91 / 80 40 60 30 30
Panama City 83 75 85 75 89 / 100 60 70 30 50
Dothan 80 71 82 71 89 / 90 50 70 30 50
Albany 81 72 86 72 89 / 80 50 70 30 40
Valdosta 85 73 89 74 91 / 80 40 60 30 30
Cross City 87 74 90 75 91 / 60 40 40 30 30
Apalachicola 83 76 87 77 88 / 90 50 50 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
GA...Flash Flood Watch through this evening for Clay-Decatur-Early-
Miller-Seminole.
AL...Flash Flood Watch through this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...McD
LONG TERM...McD
AVIATION...Pullin
MARINE...Barry
FIRE WEATHER...McD/Skeen
HYDROLOGY...BarryIn the hours before
Special weather statement, Aug 1, 11:39 PM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1239 AM EDT THU AUG 2 2018 FLZ018-019-020530- Inland Jefferson FL-Madison FL- 1239 AM EDT THU AUG 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WESTERN MADISON COUNTIES UNTIL 130 AM EDT... At 1239 AM EDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Monticello, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greenville, Moseley Hall, Nash, Lamont, Aucilla and Ebb. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3036 8387 3047 8390 3061 8356 3035 8351 TIME...MOT...LOC 0439Z 259DEG 18KT 3044 8382 30-PULLIN
Special weather statement, Aug 2, 2:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 AM EDT THU AUG 2 2018
FLZ012-112-020815-
Coastal Bay FL-Inland Bay FL-
341 AM EDT THU AUG 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR BAY COUNTY UNTIL 415 AM EDT/315
AM CDT/...
At 341 AM EDT/241 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Tyndall Air Force Base, or near Callaway, moving
north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Mexico Beach, Hiland Park, Tyndall Air Force Base, Parker, St Andrews
State Park, Southport, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, College Station, Bayou George, West Panama City, Camp Flowers
and Gainer Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3044 8581 3044 8539 2990 8539 2995 8559
3009 8583
TIME...MOT...LOC 0741Z 193DEG 33KT 3006 8559
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:39 PM CDT | Special Weather Statement | TAE | Jefferson | 51 min |
| Aug 1, 11:48 PM CDT | Special Marine Warning | TAE | 42 min | |
| Aug 2, 12:20 AM CDT | Special Marine Warning | TAE | 40 min | |
| Aug 2, 12:23 AM CDT | Special Marine Warning | TAE | 67 min | |
| Aug 2, 1:28 AM CDT | Special Marine Warning | TAE | 36 min | |
| Aug 2, 2:14 AM CDT | Special Marine Warning | TAE | 46 min | |
| Aug 2, 2:52 AM CDT | Special Marine Warning | TAE | 38 min | |
| Aug 2, 3:10 AM CDT | Special Weather Statement | TAE | Gulf | 50 min |
| Aug 2, 3:19 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Aug 2, 3:25 AM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Aug 2, 3:28 AM CDT | Special Marine Warning | TAE | 32 min | |
| Aug 2, 4:09 AM CDT | Special Weather Statement | TAE | Bay | 51 min |
| Aug 2, 4:37 AM CDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Aug 2, 4:39 AM CDT | Tornado Warning | TAE | Bay, Washington | 24 min |
| Aug 2, 5:10 AM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 2, 8:45 AM CDT | Special Marine Warning | TAE | 60 min | |
| Aug 2, 8:49 AM CDT | Special Weather Statement | TAE | Franklin | 41 min |
| Aug 2, 10:02 AM CDT | River Flood Warning | TAE | Wakulla | 31 hr |
| Aug 2, 10:17 AM CDT | Special Marine Warning | TAE | 74 min | |
| Aug 2, 10:41 AM CDT | Special Marine Warning | TAE | 64 min | |
| Aug 2, 10:42 AM CDT | Special Weather Statement | TAE | Taylor | 48 min |
| Aug 2, 11:21 AM CDT | Special Weather Statement | TAE | Madison | 39 min |
| Aug 2, 11:40 AM CDT | Special Marine Warning | TAE | 95 min | |
| Aug 2, 11:43 AM CDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Aug 2, 12:39 PM CDT | River Flood Warning | TAE | Wakulla | 7 days |
| Aug 2, 12:02 PM CDT | Special Weather Statement | TAE | Cook, Tift | 43 min |
| Aug 2, 12:26 PM CDT | Special Weather Statement | TAE | Berrien, Lanier | 19 min |
| Aug 2, 12:44 PM CDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin | 31 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.